Alert archive / Colorado / Freeze Warnings in 2014
Freeze Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this freeze warning at Oct 28, 2014, 1:44 PM MDT for 4 counties in Colorado. It took effect at Oct 29, 2014, 12:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2014, 1:44 PM MDT (19:44 UTC)
- In effect from
- Oct 29, 2014, 12:00 AM MDT
- Expired
- Oct 29, 2014, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Larimer County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 45 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
174 WWUS75 KBOU 281944 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 144 PM MDT TUE OCT 28 2014 ...FREEZE WARNING FOR PORTIONS OF THE NORTHEAST PLAINS TONIGHT AND WEDNESDAY MORNING... .CLEARING SKIES COMBINED WITH LIGHT WINDS WILL ALLOW FOR AREAS IN MENTIONED COUNTIES TO REACH BELOW FREEZING TEMPERATURES OVERNIGHT. TEMPERATURES IN THE 20S WITH SOME AREAS STAYING IN THE LOWER 30S WILL BE POSSIBLE. THIS COULD CAUSE DAMAGE TO PLANTS AND CROPS AS WELL AS SPRINKLER AND EXPOSED PLUMPING EQUIPMENT. COZ038-042-043-045-290345- /O.NEW.KBOU.FZ.W.0004.141029T0600Z-141029T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM... EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS... DEER TRAIL...LEADER 144 PM MDT TUE OCT 28 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY. * TEMPERATURE...IN THE 20S...WITH SOME AREAS IN THE LOWER 30S * IMPACTS...TEMPERATURES COULD REACH BELOW FREEZING FOR SEVERAL HOURS....LONG ENOUGH TO CAUSE DAMAGE TO PLANTS AND EXPOSED PLUMBING AND SPRINKLER SYSTEM EQUIPMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
904 WWUS75 KBOU 290256 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 856 PM MDT TUE OCT 28 2014 COZ038-042-043-045-291100- /O.CON.KBOU.FZ.W.0004.141029T0600Z-141029T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM... EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS... DEER TRAIL...LEADER 856 PM MDT TUE OCT 28 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY... * TEMPERATURE...IN THE 20S...WITH SOME AREAS IN THE LOWER 30S * IMPACTS...TEMPERATURES COULD REACH BELOW FREEZING FOR SEVERAL HOURS....LONG ENOUGH TO CAUSE DAMAGE TO PLANTS AND EXPOSED PLUMBING AND SPRINKLER SYSTEM EQUIPMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
407 WWUS75 KBOU 290925 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 325 AM MDT WED OCT 29 2014 COZ038-042-043-045-291400- /O.CON.KBOU.FZ.W.0004.000000T0000Z-141029T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM... EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS... DEER TRAIL...LEADER 325 AM MDT WED OCT 29 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * TEMPERATURE...IN THE 20S...WITH SOME AREAS IN THE LOWER 30S CLOSER TO THE FOOTHILLS * IMPACTS...TEMPERATURES COULD REACH BELOW FREEZING FOR SEVERAL HOURS....LONG ENOUGH TO CAUSE DAMAGE TO PLANTS AND EXPOSED PLUMBING AND SPRINKLER SYSTEM EQUIPMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
943 WWUS75 KBOU 291342 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 742 AM MDT WED OCT 29 2014 ...THE FREEZE WARNING WILL EXPIRE AT 8 AM THIS MORNING... COZ038-042-043-045-291445- /O.EXP.KBOU.FZ.W.0004.000000T0000Z-141029T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM... EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS... DEER TRAIL...LEADER 742 AM MDT WED OCT 29 2014 ...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... MANY LOCATIONS REACHED TEMPERATURES IN THE MID TO UPPER 20S AND LOWER 30S OVERNIGHT. A WARMER AND DRIER AIRMASS WILL BE WARMER OVERNIGHT TEMPERATURES THIS EVENING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 28, 9:46 AM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Oct 28, 9:46 AM MDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 946 AM MDT TUE OCT 28 2014 .UPDATE... ISSUED AT 936 AM MDT TUE OCT 28 2014 WAVE CLOUD HAS DISSIPATED BRINGING CLEAR SKIES TO THE MOUNTAINS AND FOOTHILLS WITH JUST A FEW LINGERING UPPER LEVEL CLOUDS OVER THE FAR EASTERN PLAINS. TEMPERATURES TODAY ARE ON TRACK TO REACH UPPER 50S OVER THE PLAINS AND 40S FOR THE MOUNTAINS. FREEZE WARNING EXPIRED THIS MORNING AND LOOKING FOR TEMPERATURES TO BE WARMER THEN LAST NIGHT WITH ONLY THE COLD PRONE AREAS REACHING BELOW FREEZING ONCE AGAIN. HOWEVER...A WARNING WILL NOT BE ISSUED DUE TO THESE AREAS BEING PREVIOUSLY FROZEN LAST NIGHT. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 323 AM MDT TUE OCT 28 2014 COLD OVERNIGHT TEMPERATURES HAVE BEEN WARMING SLIGHTLY OVER THE LAST COUPLE HOURS AS MOUNTAIN WAVE CLOUDS HAVE SPREAD OVER THE LEE OF THE ROCKIES IN NORTHWEST FLOW ALOFT. THESE CLOUDS ARE ALREADY THINNING AND WILL CONTINUE TO DO SO THROUGH THE EARLY MORNING HOURS TO ALLOW TEMPERATURES TO COOL AGAIN. STILL LOOKING FOR NEAR OR BELOW FREEZING TEMPERATURES...ESPECIALLY OVER THE EASTERN PLAINS. CLOSER TO THE FOOTHILLS...TEMPERATURES WILL LIKELY REMAIN IN THE LOW 30S. THE FREEZE WARNING WILL CONTINUE UNTIL 8 AM THIS MORNING. WITH VERY LIGHT WINDS AND COLD TEMPERATURES THIS MORNING...IT WILL TAKE A WHILE FOR TEMPERATURES TO WARM UP. LOWERED MAX TEMPERATURES A DEGREE OR TWO OVER THE PLAINS TODAY...EXPECT MID TO UPPER 50S WITH UPPER 30S TO LOW 50S OVER THE MOUNTAINS. WITH A DRY AND STABLE NORTHWEST FLOW ALOFT...NOT EXPECTING ANY PRECIPITATION...AND BARELY ANY CLOUDS. WITH WARM ADVECTION TODAY AND INTO TONIGHT...AS WELL AS A SLIGHT INCREASE IN WINDS DUE TO A DEEPENING SURFACE TROUGH OVER THE EAST PLAINS...LOW TEMPERATURES TONIGHT WILL BE WARMER. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 323 AM MDT TUE OCT 28 2014 WEST/NORTHWEST FLOW ALOFT WILL INCREASE ON WEDNESDAY AS A FAST MOVING SHORTWAVE MOVES ACROSS THE NORTHERN ROCKIES AND INTO THE NORTHERN HIGH PLAINS. THIS SHOULD BRING OCCASIONALLY GUSTY WINDS FROM THE MOUNTAINS DOWN THROUGH THE FOOTHILLS AND ONTO THE NEARBY ADJACENT PLAINS WITH FAVORABLE MOUNTAIN WAVE SETUP. HOWEVER...CROSS MOUNTAIN FLOW IS LIMITED TO AROUND 25-30 KTS AND SURFACE GRADIENTS ARE RATHER WEAK. AS A RESULT...MOST PEAK GUSTS SHOULD BE IN THE 25 TO 35 MPH RANGE WITH PERHAPS 50 MPH ABOVE TIMBERLINE/EXPOSED WIND PRONE RIDGES. WINDS ON THE PLAINS WILL BE MUCH LIGHTER. TEMPERATURES WILL WARM BACK TO ABOVE NORMAL LEVELS ON WEDNESDAY WITH WARM ADVECTION AND DOWNSLOPE COMPONENT. HOWEVER...A FEW LOW LYING AREAS LIKE GREELEY-LOVELAND COULD STAY A BIT COOLER ESPECIALLY IF MOUNTAIN WAVE CLOUDINESS THICKENS SUFFICIENTLY BY LATE MORNING/AFTERNOON. HAVE INCREASED WAVE CLOUDS A BIT BASED ON CROSS SECTIONS AND SYNTHETIC SATELLITE IMAGERY PRODUCTS...AND ALSO NUDGED DOWN TEMPS SLIGHTLY IN THE ABOVE MENTIONED AREAS. THE FAST MOVING NORTHERN U.S. SHORT WAVE WILL PUSH A WEAK BACKDOOR COLD FRONT ACROSS THE PLAINS BY EARLY THURSDAY MORNING. TEMPERATURES WILL COOL SEVERAL DEGREES ON THE PLAINS. BY FRIDAY...HIGH AMPLITUDE UPPER LEVEL RIDGE WILL BUILD ACROSS THE STATE WITH WARM ADVECTION ALOFT. COOL SURFACE HIGH PRESSURE LOCKED IN ACROSS THE CENTRAL PLAINS/MIDWEST WILL LIKELY LIMIT SURFACE HEATING A BIT...BUT HIGHS SHOULD STILL PUSH A FEW DEGREES ABOVE NORMAL. WARMER TEMPERATURES ARE STILL ON TRACK FOR SATURDAY WITH CONTINUED WARM TEMPS ALOFT BUT BETTER DOWNSLOPING AND MIXING. STRONGER WINDS AND HIGHER FIRE DANGER WILL ALSO BE POSSIBLE ON SATURDAY AHEAD OF THE SOUTHWESTERN U.S. TROUGH. WILL KEEP SOME POPS IN THE MOUNTAINS STARTING SATURDAY AFTERNOON THROUGH SUNDAY WITH PASSING UPPER LEVEL TROUGH TO OUR NORTHWEST. CANT RULE OUT A FEW SHOWERS ON THE PLAINS LATE SATURDAY NIGHT OR EVEN SUNDAY INTO MONDAY. THIS ALL DEPENDS ON HOW UPPER LEVEL TROUGH EJECTS NORTHEAST...OR IF A SECONDARY LOBE OF ENERGY DROPS INTO THE SOUTHWEST U.S. TROUGH. TEMPERATURES WILL TURN COOLER DURING THIS PERIOD WITH BELOW NORMAL TEMPS EXPECTED SUNDAY AND MONDAY. && .AVIATION...(FOR THE TAFS THROUGH 18Z WEDNESDAY MORNING) ISSUED AT 936 AM MDT TUE OCT 28 2014 CONDITIONS WILL BE VFR FOR THE NEXT 24 HOURS WITH WINDS FORECASTED TO GO VARIABLE BEFORE SWITCHING EASTERLY THEN DRAINAGE THIS EVENING. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...BOWEN SHORT TERM...KRIEDERMAN LONG TERM...BARJENBRUCH AVIATION...BOWEN
Hazardous weather outlook, Oct 28, 9:51 AM MDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 951 AM MDT TUE OCT 28 2014 COZ030>051-291600- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 951 AM MDT TUE OCT 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A BUILDING UPPER RIDGE OVER THE WESTERN STATES WILL BRING A DRY NORTHWESTERLY FLOW ALOFT WITH LITTLE TO NO CLOUDS. TEMPERATURES WILL WARM TO NEAR NORMAL FOR THIS TIME OF YEAR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRY WEATHER WILL PREVAIL WEDNESDAY THROUGH MOST OF SATURDAY WITH ABOVE NORMAL TEMPERATURES. BY LATE SATURDAY INTO SUNDAY...A PASSING UPPER LEVEL DISTURBANCE WILL BRING INCREASING WINDS TO THE FORECAST AREA...AS WELL AS A CHANCE OF SHOWERS. AT THIS TIME THE BEST CHANCE OF PRECIPITATION WILL OCCUR IN THE MOUNTAINS WHERE TEMPERATURES WILL TURN COLD ENOUGH FOR SOME LIGHT SNOW. BELOW NORMAL TEMPERATURES WILL RETURN TO THE ENTIRE FORECAST AREA FOR BOTH SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Freeze Warnings in Colorado, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.